Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HELP, mother diagnosed with PML
Jun 17, 2007

My mother was just diagnosed with AIDS last week and also PML. Her T-Cell count is at 54. She had a brain biopsy done 4 weeks ago due to cat scan that reveiled a lesion on the brain. The doctors are not giving me a clear picture as to what is going on with my mother. They started her out on her meds last week she is taking Kaletra, Truvada, and Sastiva (I am sorry these may be wrong I don't have my notes in front me). I feel so lost in everything and I don't know what to expect? Should I seek a second opinion for my mother? Please shed some light? Thank you!!!!

Response from Dr. Pierone

PML is an acronym for progressive multi-focal leukoencephalopathy which a brain infection caused by papovavirus. This is a very serious infection and the outcome is often not good. The only proven effective strategy is to start medications for HIV and hope that resultant immune reconstitution brings the PML infection under control.

If you have any question about the judgment or knowledge base of the medical team taking care of your mother then you should ask for a second opinion, but it sounds like she is on appropriate therapy. The most important thing with PML is to start a potent antiretroviral regimen and this combination should be more than sufficient to achieve an undetectable viral load. Hopefully this works for your mother and brings her condition under control. Good luck!



Previous
cd4 count went down, should I be concerned?
Next
Side effects from regimen, which to stop?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement